Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 76, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 20, 2008, 1:16 AM CDT for Dallas County, Ellis County, Rockwall County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2008, 1:16 AM CDT (06:16 UTC)
- Expired
- Aug 20, 2008, 4:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dallas County, TX, Ellis County, TX, Rockwall County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 71 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 3:00 AM CDT | FLASH FLOOD | Dallas, TX | FLOODING OVERNIGHT AT LOOP 12 @ STONEPORT DR, LBJ SERVICE RD @ S LANCASTER, AND A SUBMERGED CAR AT CF HAWN FRWY @ BUCKNER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 104 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1438 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 200616
FFWFWD
TXC113-139-397-200915-
/O.NEW.KFWD.FF.W.0076.080820T0616Z-080820T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
116 AM CDT WED AUG 20 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN DALLAS COUNTY IN NORTH CENTRAL TEXAS
NORTH CENTRAL ELLIS COUNTY IN NORTH CENTRAL TEXAS
WESTERN ROCKWALL COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 415 AM CDT
* AT 115 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN NEAR BALCH SPRINGS...MOVING EAST AT
11 MPH. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS ALREADY
FALLEN. ANOTHER 2 TO 3 INCHES WILL BE POSSIBLE THROUGH 415 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...RICHARDSON...MESQUITE...SEAGOVILLE...GARLAND...
SUNNYVALE...ROWLETT...SACHSE...HEATH...ROCKWALL AND FATE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. TURN
AROUND...DONT DROWN.
LAT...LON 3282 9652 3266 9651 3256 9652 3255 9653
3254 9652 3244 9653 3235 9689 3299 9679
3298 9638 3283 9637
$$
SCHULTZ1 follow-up statement
000
WGUS74 KFWD 200912
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
412 AM CDT WED AUG 20 2008
TXC113-139-397-200921-
/O.EXP.KFWD.FF.W.0076.000000T0000Z-080820T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS TX-ROCKWALL TX-ELLIS TX-
412 AM CDT WED AUG 20 2008
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL ELLIS...WESTERN ROCKWALL
AND EASTERN DALLAS COUNTIES EXPIRES AT 415 AM CDT...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. RESIDUAL FLOODING MAY
STILL BE OCCURRING IN LOW LYING AREAS. MOTORISTS SHOULD EXERCISE
CAUTION.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.
LAT...LON 3282 9652 3266 9651 3256 9652 3255 9653
3254 9652 3244 9653 3235 9689 3299 9679
3298 9638 3283 9637
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 11:14 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 19, 11:14 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1114 PM CDT TUE AUG 19 2008 .AVIATION... 06Z TAFS EXPECT SCATTERED SHOWERS TO CONTINUE ACROSS THE METRO TAF SITES...ESPECIALLY DFW AND DAL THROUGH 08-10Z. MVFR CIGS WILL PREVAIL WITH PERIODS OF IFR. NORTHEAST WINDS WILL REMAIN LIGHT. WILL KEEP VCSH FOR ACT...BUT NOT TEMPO OR PREVAIL RAIN AS PRECIP IS MUCH MORE UNCERTAIN FOR ACT AREA. SCHULTZ && .UPDATE... EXPANDED ONGOING FLASH FLOOD WATCH TO INCLUDE PALO PINTO... PARKER...HOOD...SOMERVELL...AND BOSQUE. CONSIDERABLE RAINFALL TODAY...COMBINED WITH THE POTENTIAL FOR MORE HEAVY RAIN WILL POSE A FLOOD THREAT OVERNIGHT. THE WATCH WILL CONTINUE THROUGH 7 AM...BEYOND WHICH A PORTION MAY NEED AN EXTENSION. 500MB LOW NOW SOUTHEAST OF CHILDRESS IS SHOWING SIGNS OF MOVING SOUTHEAST TOWARD NW PORTIONS OF FWD CWA. EXPECT THIS MOTION TO CONTINUE AS UPPER LOW TRIES TO KEEP UP WITH LOWER-LEVEL FEATURES. 700MB LOW IS IN WESTERN ZONES...850MB LOW NEAR CENTER OF CWA. RADAR LOOP SHOWS LOW BENEATH 10KFT...WITH CONVECTION IN WESTERN ZONES MOVING SOUTH THIS EVENING...UPSTREAM OF SW FLOW ALOFT. STRONG VERTICAL TILT WILL MAINTAIN POTENTIAL FOR HEAVY NOCTURNAL RAINS OVER A CONSIDERABLE AREA. MODELS ARE LESS BULLISH WITH QPF TONIGHT...BUT EXTRAORDINARY PW VALUES NEAR 2 INCH REMAIN DOWNSTREAM OF MID TO UPPER LOW. 25 && .PREV DISCUSSION... /ISSUED 309 PM CDT TUE AUG 19 2008/ UPPER LOW WILL REMAIN CENTERED OVER NORTHWESTERN ZONES THROUGH MORNING. STORMS ARE GENERALLY WEAKENING THIS AFTERNOON...BUT SHOULD BREAK OUT AGAIN OVERNIGHT. ATMOSPHERE REMAINS VERY TROPICAL AND AREAS OF HEAVY RAIN ARE EXPECTED. HIGHEST QPF SHOULD OCCUR NEAR THE UPPER LOW WITH THE RED RIVER COUNTIES UNDER THE GUN FOR THE MOST RAIN OVERNIGHT. AFTER WEDNESDAY MORNING LOW BEGINS PULLING NORTH AND RAIN CHANCES DECREASE SLOWLY FROM THE WEST DURING THE DAY AND EVENING. CONTINUED LOW POPS THURSDAY MORNING EAST...AND THURDAY AFTERNOON SOUTHEAST UNTIL THE ATMOSPHERE DRIES OUT SOME MORE. IN THE EXTENDED...WE SHOULD HAVE NEAR AVERAGE TEMPERATURES THROUGH THE WEEKEND INTO NEXT WEEK WITH LITTLE TO NO RAIN. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 68 83 69 90 74 / 70 60 30 20 10 WACO, TX 68 85 69 91 74 / 60 60 30 20 10 PARIS, TX 67 82 68 87 70 / 70 70 60 40 20 DENTON, TX 67 83 67 90 72 / 70 60 30 20 10 MCKINNEY, TX 66 83 68 89 72 / 70 60 40 30 10 DALLAS, TX 68 83 70 89 74 / 70 60 40 20 10 TERRELL, TX 67 83 69 88 73 / 70 60 40 30 10 CORSICANA, TX 68 83 69 89 73 / 60 60 40 30 10 TEMPLE, TX 69 85 69 91 72 / 50 50 30 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING ZONES: TXZ091>095-100>107-116>123-131>135-144>148-158>162-174-175. &&
Hazardous weather outlook, Aug 19, 9:45 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 945 PM CDT TUE AUG 19 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 945 PM CDT TUE AUG 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. RAIN AND A FEW THUNDERSTORMS ARE LIKELY TONIGHT. THE MAIN THREAT WILL BE HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 7 AM FOR LOCATIONS ALONG AND EAST OF A GRAHAM TO GRANBURY TO KILLEEN LINE. ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE WITHIN THE WATCH AREA...WITH ISOLATED HIGHER AMOUNTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS WEDNESDAY....WITH LOCALLY HEAVY RAINFALL POSSIBLE. THUNDERSTORM CHANCES WILL END FROM WEST TO EAST ON THURSDAY. THERE IS A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS ACROSS THE SOUTHEASTERN AND EASTERN SECTIONS OF NORTH TEXAS FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE FOR FLASH FLOODING. SCHULTZ
In the hours before
Local storm report, Aug 19, 7:17 PM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
717 PM CDT TUE AUG 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM FLASH FLOOD WACO 31.57N 97.18W
08/19/2008 MCLENNAN TX BROADCAST MEDIA
WATER 2 FEET DEEP ON WACO DRIVEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:01 PM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 80 min |
| Aug 19, 8:26 PM CDT | Areal Flood Advisory | FWD | Palo Pinto | 64 min |
| Aug 19, 8:33 PM CDT | Flash Flood Warning | FWD | Falls | 57 min |
| Aug 19, 9:55 PM CDT | Areal Flood Advisory | FWD | Bell, Falls, Milam | 50 min |
| Aug 19, 10:50 PM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 3 hr |
| Aug 20, 12:47 AM CDT | Areal Flood Advisory | FWD | Dallas, Kaufman, Rockwall | 118 min |
| Aug 20, 1:47 AM CDT | Areal Flood Warning | FWD | Palo Pinto | 6 hr |
| Aug 20, 5:10 AM CDT | Areal Flood Warning | FWD | Dallas, Ellis | 4 hr |
| Aug 20, 5:16 AM CDT | Areal Flood Advisory | FWD | Cooke, Grayson | 3 hr |
| Aug 20, 5:24 AM CDT | Areal Flood Advisory | FWD | Parker | 2 hr |
| Aug 20, 5:27 AM CDT | Areal Flood Advisory | FWD | Collin | 3 hr |
| Aug 20, 5:48 AM CDT | Flash Flood Warning | FWD | Collin, Dallas | 117 min |
| Aug 20, 7:38 AM CDT | Areal Flood Advisory | FWD | Parker | 112 min |
| Aug 20, 7:38 AM CDT | Flash Flood Warning | FWD | Collin, Dallas | 3 hr |
| Aug 20, 8:31 AM CDT | River Flood Warning | FWD | Collin | 8 hr |
| Aug 20, 10:48 AM CDT | Areal Flood Warning | FWD | Collin | 3 hr |
| Aug 20, 1:09 PM CDT | Flash Flood Warning | FWD | Collin | 5 hr |
| Aug 20, 3:37 PM CDT | Areal Flood Advisory | FWD | Fannin, Grayson | 3 hr |
| Aug 20, 5:05 PM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 85 min |
| Aug 20, 5:19 PM CDT | Areal Flood Advisory | FWD | Palo Pinto, Parker | 3 hr |
| Aug 20, 5:58 PM CDT | Flash Flood Warning | FWD | Dallas | 2 hr |
| Aug 20, 6:00 PM CDT | Areal Flood Warning | FWD | Collin | 12 hr |
| Aug 20, 6:32 PM CDT | Areal Flood Advisory | FWD | Van Zandt | 118 min |
| Aug 20, 6:47 PM CDT | Flash Flood Warning | FWD | Dallas | 118 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.